Homology, Homotopy and Applications

Volume 9 (2007)

Number 1

On the 2-adic $K$-localizations of $H$-spaces

Pages: 331 – 366

DOI: https://dx.doi.org/10.4310/HHA.2007.v9.n1.a14


A. K. Bousfield (Department of Mathematics, University of Illinois at Chicago, U.S.A.)


We determine the 2-adic $K$-localizations for a large class of $H$-spaces and related spaces. As in the odd primary case, these localizations are expressed as fibers of maps between specified infinite loop spaces, allowing us to approach the 2-primary $v_1$-periodic homotopy groups of our spaces. The present $v_1$-periodic results have been applied very successfully to simply-connected compact Lie groups by Davis, using knowledge of the complex, real, and quaternionic representations of the groups. We also functorially determine the united 2-adic $K$-cohomology algebras (including the 2-adic $KO$-cohomology algebras) for all simply-connected compact Lie groups in terms of their representation theories, and we show the existence of spaces realizing a wide class of united 2-adic $K$-cohomology algebras with specified operations.


$K$-localizations, $v_1$-periodic homotopy, 2-adic $K$-theory, united $K$-theory, compact Lie groups

2010 Mathematics Subject Classification

55N15, 55P60, 55Q51, 55S25

Published 1 January 2007